Alert archive / Texas / High Wind Warnings in 2008

High Wind Warning 36, NWS Midland/Odessa, TX

May 3, 2008

NWS Midland/Odessa, TX issued this high wind warning at May 3, 2008, 3:42 AM CDT. It took effect at May 3, 2008, 4:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2008, 3:42 AM CDT (08:42 UTC)
In effect from
May 3, 2008, 4:00 AM CDT
Expired
May 3, 2008, 1:00 PM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 030842
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
342 AM CDT SAT MAY 3 2008

...STRONG WINDS WILL FUNNEL THROUGH GUADALUPE PASS THIS MORNING...

.NORTHEAST WINDS WILL CHANNEL THROUGH GUADALUPE PASS OF WEST TEXAS
THIS MORNING IN THE WAKE OF A STRONG COLD FRONT. WINDS WILL GRADUALLY
DIMINISH THIS AFTERNOON. 

TXZ258-031800-
/O.NEW.KMAF.HW.W.0036.080503T0900Z-080503T1800Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
242 AM MDT SAT MAY 3 2008

...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. 

NORTHEAST WINDS OF 35 TO 50 MPH WILL FUNNEL THROUGH GUADALUPE
PASS THIS MORNING.

MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH
GUADALUPE PASS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS THIS
MORNING. MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES
MAY WANT TO PLAN ALTERNATE ROUTES.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at May 3, 3:32 AM CDT, 10 minutes earlier.

Area forecast discussion, May 3, 3:32 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
332 AM CDT SAT MAY 3 2008

.DISCUSSION...
DRY COLD FRONT CURRENTLY PLOWING SOUTHWARD TOWARD THE LOWER TRANS
PECOS AND DAVIS MOUNTAINS ON 3 HOUR PRESSURE RISES OF 3 TO 4
MILLIBARS ACROSS THE NORTHERN PERMIAN BASIN AND SOUTHEAST NEW
MEXICO. WILL ISSUE A HIGH WIND WARNING THROUGH 18Z TODAY FOR THE
GUADALUPE PASS AS NORTHEAST WINDS FUNNEL IN WAKE OF THESE STRONG
PRESSURE RISES. EVEN WITH A DECENT AMOUNT OF SUNSHINE TEMPERATURES
WILL BE MUCH BELOW NORMAL BEHIND THIS FRONT TODAY.

THE BIGGEST NEWS APPEARS TO BE THE RETURN OF LOW LEVEL MOISTURE
BEHIND THIS FRONT SATURDAY NIGHT AND ESPECIALLY SUNDAY THROUGH
TUESDAY. A SOUTHWESTERLY FLOW ALOFT AND A PERSISTENT SURFACE HIGH
PRESSURE SYSTEM ACROSS THE MISSISSIPPI AND OHIO VALLEY WILL ALLOW
THIS MOISTURE TO BE PULLED NORTHWESTWARD FROM THE GULF. THIS
INCREASING MOISTURE ALONG WITH SOME UNSTABLE EASTERLY UPSLOPE FLOW
AND A SHORTWAVE IN THE SOUTHWESTERLY FLOW ALOFT MAY GENERATE
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
OROGRAPHICALLY FAVORED MOUNTAINS AND IMMEDIATE ADJACENT PLAINS
SUNDAY. THE FLOW ALOFT MAY HELP TO PUSH SOME OF THIS ACTIVITY
NORTHEASTWARD SUNDAY NIGHT INTO THE PERMIAN BASIN.

FOR MONDAY AND MONDAY NIGHT KEPT THE 20-30 POPS FOR SHOWERS AND
THUNDERSTORMS DUE TO UPPER JET AND DIVERGENCE ALOFT AHEAD OF THE
SOUTHERN STREAM LOW ACROSS THE WEST COAST.

BY TUESDAY THE SOUTHERN STREAM LOW IS PROJECTED TO HAVE MOVED EAST
AT LEAST A COUPLE HUNDRED MILES TOWARD ARIZONA AND APPEARS REASONABLE
AS IT GETS KICKED EASTWARD BY A SHORTWAVE TROUGH ACROSS THE NORTHWEST
UNITED STATES. THERE SHOULD BE CONTINUED FORCING ALOFT FROM THIS SYSTEM
AHEAD OF THE DRYLINE. KEPT THE ISOLATED POPS ACROSS THE EASTERN PERMIAN
BASIN. DEPENDING ON THE PLACEMENT OF THE DRYLINE POPS MAY HAVE TO BE
EXTENDED WESTWARD AND RAISED.

WENT DRY WEDNESDAY AS THE SOUTHERN STREAM LOW CONTINUES TO
PROGRESS NORTHEASTWARD ACROSS THE CENTRAL HIGH PLAINS AND THE
DRYLINE RUSHES EASTWARD QUICKLY. A FAST ZONAL FLOW IS
FORECAST IN ITS WAKE BEYOND WEDNESDAY WHICH SHOULD SCOUR OUT
THE LOW LEVEL MOISTURE WITH WEST TO SOUTHWESTERLY SURFACE WINDS
RETURNING. DOWNSLOPE FLOW SHOULD HELP TEMPERATURES TO REACH
ABOVE NORMAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              70  51  76  63  /   0   0   0  10
CARLSBAD NM                71  49  80  57  /   0   0  10  10
DRYDEN TX                  80  59  74  64  /   0   0  10  20
FORT STOCKTON TX           73  55  80  63  /   0   0  10  20
GUADALUPE PASS TX          65  50  74  55  /   0   0  20  20
HOBBS NM                   70  47  75  58  /   0   0  10  10
MARFA TX                   72  48  77  51  /   0   0  20  20
MIDLAND INTL AIRPORT TX    70  50  77  60  /   0   0  10  10
ODESSA TX                  71  53  78  62  /   0   0  10  10
WINK TX                    76  54  82  64  /   0   0  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING FROM 3 AM EARLY THIS MORNING TO NOON MDT TODAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&

12/72
Hazardous weather outlook, May 2, 7:58 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
758 PM CDT FRI MAY 2 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-040100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
758 PM CDT FRI MAY 2 2008 /658 PM MDT FRI MAY 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE STARTING SUNDAY NIGHT
ACROSS WESTERN PORTIONS OF THE FORECAST AREA. EXPECT CHANCES TO
EXPAND EAST DURING THE EARLY PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Warnings in Texas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.